Mississippi, 2005

Tornadoes in Mississippi, September 25, 2005

September 25, 2005 · NWS JAN · 2 events in 2 counties and zones

This strong tornado touched down in the Red Lick Community, of Jefferson county, and tracked northeast into Claiborne county. Extensive tree damage occurred along the path with hundreds of trees uprooted and snapped.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
1
Property damage
$320,000
Crop damage
$600,000
Events
2

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS JAN wrote it up.

This strong tornado touched down in the Red Lick Community, of Jefferson county, and tracked northeast into Claiborne county. Extensive tree damage occurred along the path with hundreds of trees uprooted and snapped. One mobile home was destroyed and a framed house had most of the roof torn off and an outside wall blown out. One injury occurred as the mobile home was rolled over and destroyed.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before the first event at Sep 24, 8:39 PM CST, 6 hours 10 minutes earlier.

Area forecast discussion, Sep 24, 8:39 PM CST, 6 hours 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
939 PM CDT SAT SEP 24 2005

.DISCUSSION...TROPICAL STORM RITA CONTINUES TO SLOWLY MOVE
EAST NORTHEAST ACROSS SOUTHERN ARKANSAS. STRONG LOW LEVEL SHEAR AND
INSTABILITY EXIST ACROSS THE AREA AND SPIRAL BANDS OF CONVECTION ARE
CONTINUING TO SPREADING NORTHEAST...THUS THE STORM PREDICTION CENTER HAS
CONTINUED THE TORNADO WATCH UNTIL 4AM FOR MOST OF THE AREA. UPDATED THE
ZONES TO REFLECT THIS...OTHER THAN THAT THE REST OF THE FORECAST
LOOKS GOOD.

&&

.PRELIMINARY POINT TEMPS/POPS...
JACKSON       75  84  72  85 /  90  90  80  40
MERIDIAN      73  84  69  85 /  90  80  90  60

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...TORNADO WATCH UNTIL 4 AM SUNDAY FOR MSZ018-MSZ019-MSZ025-MSZ026-
     MSZ027-MSZ028-MSZ034-MSZ035-MSZ036-MSZ037-MSZ040-MSZ041-
     MSZ042-MSZ043-MSZ044-MSZ047-MSZ048-MSZ049-MSZ050-MSZ053-
     MSZ054-MSZ055-MSZ056-MSZ059-MSZ060-MSZ061-MSZ062-MSZ063-
     MSZ064.

     LAKE WIND ADVISORY UNTIL 7 AM SUNDAY FOR MSZ026-MSZ027-MSZ028-
     MSZ029-MSZ032-MSZ036-MSZ037-MSZ042-MSZ043-MSZ044-MSZ048-
     MSZ049-MSZ050-MSZ053-MSZ054-MSZ055-MSZ059-MSZ060-MSZ061-
     MSZ062-MSZ063.

     FLASH FLOOD WATCH UNTIL 8 AM SUNDAY FOR MSZ053-MSZ059-MSZ060-
     MSZ061.

     WIND ADVISORY UNTIL 7 AM SUNDAY FOR MSZ018-MSZ019-MSZ025-MSZ034-
     MSZ035-MSZ040-MSZ041-MSZ047.

LA...FLASH FLOOD WATCH UNTIL 8 AM SUNDAY FOR LAZ007-LAZ008-LAZ009-
     LAZ015-LAZ016-LAZ023-LAZ024-LAZ025-LAZ026.

     TORNADO WATCH UNTIL 4 AM SUNDAY FOR LAZ007-LAZ008-LAZ009-LAZ015-
     LAZ016-LAZ023-LAZ024-LAZ025-LAZ026.

     WIND ADVISORY UNTIL 7 AM SUNDAY FOR LAZ007-LAZ008-LAZ009-LAZ015-
     LAZ016-LAZ023-LAZ024-LAZ025-LAZ026.

AR...TORNADO WATCH UNTIL 4 AM SUNDAY FOR ARZ074-ARZ075.

     WIND ADVISORY UNTIL 7 AM SUNDAY FOR ARZ074-ARZ075.

&&

15
Hazardous weather outlook, Sep 24, 9:15 PM CST, 5 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
1015 PM CDT SAT SEP 24 2005

ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074-
260315-
ADAMS-ASHLEY-ATTALA-BOLIVAR-CARROLL-CATAHOULA-CHICOT-CHOCTAW-
CLAIBORNE-CLARKE-CLAY-CONCORDIA-COPIAH-COVINGTON-EAST CARROLL-
FORREST-FRANKLIN LA-FRANKLIN MS-GRENADA-HINDS-HOLMES-HUMPHREYS-
ISSAQUENA-JASPER-JEFFERSON-JEFFERSON DAVIS-JONES-KEMPER-LAMAR-
LAUDERDALE-LAWRENCE-LEAKE-LEFLORE-LINCOLN-LOWNDES-MADISON LA-
MADISON MS-MARION-MONTGOMERY-MOREHOUSE-NESHOBA-NEWTON-NOXUBEE-
OKTIBBEHA-RANKIN-RICHLAND-SCOTT-SHARKEY-SIMPSON-SMITH-SUNFLOWER-
TENSAS-WARREN-WASHINGTON-WEBSTER-WEST CARROLL-WINSTON-YAZOO-
1015 PM CDT SAT SEP 24 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI...
NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS

.DAY ONE...TONIGHT AND MONDAY...

...THUNDERSTORMS...
SCATTERED SEVERE THUNDERSTORMS WILL CONTINUE TONIGHT ACROSS A
GOOD PORTION OF EXTREME SOUTHEAST ARKANSAS...NORTHEAST LOUISIANA
AND CENTRAL MISSISSIPPI. ANY SEVERE THUNDERSTORMS SHOULD BECOME
ISOLATED BY MIDNIGHT...HOWEVER...THERE WILL STILL BE A SLIGHT
RISK OF SEVERE WEATHER THROUGH THE NIGHT.

LEVELS OF WIND SHEAR...INSTABILITY AND LIFT WILL BE SUFFICIENT
ENOUGH TONIGHT TO SUPPORT THE DEVELOPMENT OF SEVERE THUNDERSTORMS
ACROSS THE REGION. EXPECT TORNADOES AND DAMAGING WINDS TO BE
POSSIBLE WITH ANY SEVERE THUNDERSTORMS. WHILE THE RISK FOR
TORNADOES WILL EXIST IN ALL AREAS TONIGHT...IT SHOULD BE HIGHEST
NORTH OF INTERSTATE TWENTY WHERE WIND SHEAR WILL BE MORE
FAVORABLE. EXPECT LESSENING SURFACE-BASED INSTABILITY TO LEAD TO
WEAKENING OF STORMS BY MIDNIGHT...ALTHOUGH ISOLATED SEVERE STORMS
CANNOT BE RULED OUT THROUGH THE OVERNIGHT HOURS.

TOMORROW...THE REMNANTS OF HURRICANE RITA WILL REMAIN NEARBY THE
LOWER MISSISSIPPI VALLEY. THIS INFLUENCE WILL CONTINUE TO FUEL
SHOWER AND THUNDERSTORM DEVELOPMENT DURING THE DAY...AS WELL AS
PROVIDING RATHER HIGH LEVELS OF WIND SHEAR. DUE TO THIS
SHEAR...THERE WILL BE THE POTENTIAL FOR SEVERE
WEATHER...INCLUDING TORNADOES AND DAMAGING WINDS.
HOWEVER...INSTABILITY LEVELS ARE EXPECTED TO REMAIN RATHER LOW IN
MOST LOCATIONS...KEEPING THE OVERALL COVERAGE OF SEVERE STORMS
ISOLATED.

...FLOODING...
ALTHOUGH HEAVY RAINFALL WILL BE POSSIBLE FOR THE ENTIRE OUTLOOK
AREA...IT IS MORE LIKELY TO OCCUR OVER NORTHEAST LOUISIANA AND
SOUTHWEST MISSISSIPPI...WHERE SOME LOCATIONS HAVE ALREADY
RECEIVED 3 TO 4 INCHES OF PRECIPITATION. WITH PLENTY OF TROPICAL
MOISTURE FLOWING INTO THE REGION...PERIODS OF HEAVY RAIN CAN BE
EXPECTED AS RAIN BANDS FROM HURRICANE RITA REPEATEDLY MOVE INTO
THE AREA TONIGHT. RAINFALL TOTALS THROUGH EARLY SUNDAY MAY REACH
UP TO 8 INCHES IN ISOLATED SPOTS.

PERIODS OF HEAVY RAIN IN SHORT AMOUNTS OF TIME...ALONG WITH
SHOWERS AND THUNDERSTORMS MOVING OVER THE SAME AREAS...MAY LEAD
TO RAPID RUN OFF AND FLASH FLOODING. A FLASH FLOOD WATCH HAS BEEN
ISSUED FOR LOCATIONS ALONG AND WEST OF A LINE FROM BASTROP TO
CLAYTON LOUISIANA TO BUDE MISSISSIPPI THROUGH SUNDAY MORNING.

HEAVY RAIN AND PONDING CAN BE EXPECTED FOR THE REST OF THE AREA.
RAINFALL AMOUNTS FROM 1 TO 3 INCHES WILL BE POSSIBLE...CAUSING
WATER TO ACCUMULATE ON ROADWAYS AND IN OTHER LOW LYING AREAS.

...NON PRECIPITATION...
WINDS WILL REMAIN QUITE STRONG OVER PORTIONS OF THE LOWER
MISSISSIPPI THROUGH TONIGHT AND INTO TOMORROW AS THE REMNANTS OF
HURRICANE RITA SPIN DOWN IN THE VICINITY.

A WIND ADVISORY IS IN EFFECT THIS EVENING FOR PORTIONS OF EXTREME
SOUTHEAST ARKANSAS...NORTHEAST LOUISIANA AND NORTHWEST
MISSISSIPPI ALONG AND WEST OF A GREENWOOD...TO VICKSBURG...TO
ACME LOUISIANA LINE. WINDS IN THESE AREAS ARE EXPECTED TO BE
SUSTAINED AT 20 TO 30 MPH WITH GUSTS UP TO 45 MPH AT TIMES.
ELSEWHERE...A LAKE WIND ADVISORY HAS BEEN HOISTED TO COVER MUCH
OF THE INTERSTATE 55 CORRIDOR THROUGH THE NIGHT WITH SUSTAINED
WIND FROM 15 TO 25 MPH AND GUSTS UP TO 35 MPH EXPECTED. NO
WIND-RELATED ADVISORIES ARE IN PLACE FOR THE EASTERN THIRD OF
MISSISSIPPI...ALTHOUGH WINDS HERE COULD STILL GUST TO 25 MPH THIS
EVENING.

WINDS WILL CONTINUE TO GUST AT 25 TO 35 MPH AT TIMES DURING THE
DAY SUNDAY AND LAKE WIND ADVISORIES MAY BE NEEDED IN MANY
LOCATIONS.

.DAYS TWO THROUGH SEVEN...MONDAY NIGHT THROUGH SUNDAY...

...DAYS TWO AND THREE...MONDAY NIGHT THROUGH WEDNESDAY NIGHT...
THE REMNANTS OF RITA ARE NOW EXPECTED TO MOVE OUT OF THE REGION
TOMORROW NIGHT...BRINGING LOCALLY HEAVY RAINS AND STORMY WEATHER
WITH IT...AT LEAST TEMPORARILY.

...DAYS FOUR THROUGH SEVEN...WEDNESDAY NIGHT THROUGH SUNDAY...
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTER GROUPS...AMATEUR RADIO OPERATORS
AND EMERGENCY MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER
OPERATIONS...WILL LIKELY BE NEEDED TONIGHT...AND WILL BE POSSIBLE
AGAIN SUNDAY. OTHERWISE...ACTIVATION SHOULD NOT BE NEEDED NEXT
MONDAY THROUGH FRIDAY.

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS
WEATHER OUTLOOK.

In the hours before

Local storm report, Sep 25, 12:20 AM CST, 2 hours 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
120 AM CDT SUN SEP 25 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1240 AM     TSTM WND DMG     2 SE PACE               33.77N 90.83W
09/25/2005                   BOLIVAR            MS   EMERGENCY MNGR

            POSSIBLE TORNADO. TREES DOWN AND SOME DAMAGE TO A HOUSE
            REPORTED.

&&

CAL
Local storm report, Sep 25, 1:14 AM CST, 1 hour 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
214 AM CDT SUN SEP 25 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0117 AM     NON-TSTM WND GST MAGEE                   31.87N 89.73W
09/25/2005  30 MPH           SIMPSON            MS   LAW ENFORCEMENT

            GRADIENT WIND...NO SHOWERS AROUND. LOCAL CABLE TV ANTENNA
            BLOWN ONTO POWER LINE...KNOCKING DOWN ONE POWER POLE AND
            BLOWING THREE TRANSFORMERS. ENTIRE TOWN LOST POWER AS A
            RESULT. REPORT FROM MAGEE PD.

&&

CRAVEN
Local storm report, Sep 25, 1:18 AM CST, 1 hour 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
218 AM CDT SUN SEP 25 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1139 PM     TSTM WND DMG     2 SW DELHI              32.44N 91.51W
09/24/2005                   RICHLAND           LA   LAW ENFORCEMENT

            SHERIFFS OFFICE REPORTED POWER LINES DOWN.

1240 AM     TSTM WND DMG     CLAYTON                 31.72N 91.54W
09/25/2005                   CONCORDIA          LA   LAW ENFORCEMENT

            SHERIFFS OFFICE REPORTED A TREE DOWN AND A TRAILER MOVED.

0100 AM     FLASH FLOOD      RAYVILLE                32.47N 91.76W
09/25/2005                   RICHLAND           LA   LAW ENFORCEMENT

            SHERIFFS OFFICE REPORTED SEVERAL STREETS FLOODED
            THROUGHOUT PARISH.

&&

CAL
Local storm report, Sep 25, 1:28 AM CST, 1 hour 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
228 AM CDT SUN SEP 25 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1142 PM     TSTM WND DMG     LAKE PROVIDENCE         32.81N 91.18W
09/24/2005                   EAST CARROLL       LA   LAW ENFORCEMENT

            SHERIFFS OFFICE REPORTED POWER LINES DOWN PARISH-WIDE.

&&

CAL
Local storm report, Sep 25, 2:47 AM CST, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
347 AM CDT SUN SEP 25 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1243 AM     TORNADO          CLAYTON                 31.72N 91.54W
09/25/2005                   CONCORDIA          LA   LAW ENFORCEMENT

            *** 1 INJ *** SEVEREAL MOBILE HOMES DAMAGED. TREES AND
            LIMBS DOWN.

&&

BANNAN
Special weather statement, Sep 25, 2:47 AM CST, 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
347 AM CDT SUN SEP 25 2005

MSZ018>019-025>028-034>037-040>044-047>050-053>056-059
-061>064-251800-
ATTALA MS-BOLIVAR MS-CARROLL MS-CLAIBORNE MS-
COPIAH MS-FRANKLIN MS-GRENADA MS-HINDS MS-HOLMES MS-
HUMPHREYS MS-ISSAQUENA MS-JEFFERSON MS-
JEFFERSON DAVIS MS-LAWRENCE MS-LEAKE MS-LEFLORE MS-
LINCOLN MS-MADISON MS-MONTGOMERY MS-RANKIN MS-SCOTT MS-
SHARKEY MS-SIMPSON MS-SMITH MS-SUNFLOWER MS-WARREN MS-
WASHINGTON MS-YAZOO MS-

THE NATIONAL WEATHER SERVICE HAS REPLACED A PORTION OF TORNADO
WATCH 817 AND HAS ISSUED TORNADO WATCH 818 UNTIL 1 PM CDT FOR THE
FOLLOWING AREAS

IN MISSISSIPPI THE NEW WATCH INCLUDES 28 COUNTIES

IN CENTRAL MISSISSIPPI

ATTALA                COPIAH                HINDS
HOLMES                HUMPHREYS             LEAKE
MADISON               RANKIN                SCOTT
SIMPSON               SMITH                 YAZOO

IN NORTH CENTRAL MISSISSIPPI

CARROLL               GRENADA               LEFLORE
MONTGOMERY

IN NORTHWEST MISSISSIPPI

BOLIVAR               SUNFLOWER             WASHINGTON

IN SOUTH CENTRAL MISSISSIPPI

JEFFERSON DAVIS       LAWRENCE              LINCOLN

IN SOUTHWEST MISSISSIPPI

CLAIBORNE             FRANKLIN              JEFFERSON

IN WEST CENTRAL MISSISSIPPI

ISSAQUENA             SHARKEY               WARREN

THIS INCLUDES THE CITIES OF...ANGUILLA...BASSFIELD...BELZONI...
BRANDON...BROOKHAVEN...BUDE...CANTON...CARROLLTON...CARTHAGE...
CLEVELAND...CRYSTAL SPRINGS...DURANT...FAYETTE...FOREST...
GOODMAN...GREENVILLE...GREENWOOD...GRENADA...HAZLEHURST...
INDIANOLA...ISOLA...JACKSON...KOSCIUSKO...LEXINGTON...MADISON...
MAGEE...MAYERSVILLE...MEADVILLE...MENDENHALL...MONTICELLO...
MORTON...NEW HEBRON...NORTH CARROLLTON...PEARL...PICKENS...
PORT GIBSON...PRENTISS...RALEIGH...RICHLAND...RIDGELAND...
ROLLING FORK...ROXIE...RULEVILLE...TAYLORSVILLE...TCHULA...
VAIDEN...VICKSBURG...WESSON...WINONA AND YAZOO CITY.

ARZ074>075-LAZ007>009-015>016-023>026-
-MSZ060-251000-
ASHLEY AR-CHICOT AR-CATAHOULA LA-CONCORDIA LA-
EAST CARROLL LA-FRANKLIN LA-MADISON LA-MOREHOUSE LA-
RICHLAND LA-TENSAS LA-WEST CARROLL LA-ADAMS MS-

THE NATIONAL WEATHER SERVICE HAS CANCELED TORNADO WATCH 817 FOR
THE FOLLOWING AREAS

IN ARKANSAS THIS CANCELS 2 COUNTIES

IN SOUTHEAST ARKANSAS

ASHLEY                CHICOT

IN LOUISIANA THIS CANCELS 9 PARISHES

IN NORTHEAST LOUISIANA

CATAHOULA             CONCORDIA             EAST CARROLL
FRANKLIN              MADISON               MOREHOUSE
RICHLAND              TENSAS                WEST CARROLL

IN MISSISSIPPI THIS CANCELS 1 COUNTY

IN SOUTHWEST MISSISSIPPI

ADAMS

THIS INCLUDES THE CITIES OF...BASTROP...CROSSETT...DELHI...
DERMOTT...EPPS...EUDORA...FERRIDAY...HAMBURG...HARRISONBURG...
JONESVILLE...LAKE PROVIDENCE...LAKE VILLAGE...NATCHEZ...
NEWELLTON...NORTH CROSSETT...OAK GROVE...RAYVILLE...ST. JOSEPH...
TALLULAH...VIDALIA...WATERPROOF...WEST CROSSETT...
WEST FERRIDAY AND WINNSBORO.

MSZ029>033-038>039-045>046-051>052-057>058-065>066
-251800-
CHOCTAW MS-CLARKE MS-CLAY MS-COVINGTON MS-JASPER MS-
JONES MS-KEMPER MS-LAUDERDALE MS-LOWNDES MS-NESHOBA MS-
NEWTON MS-NOXUBEE MS-OKTIBBEHA MS-WEBSTER MS-
WINSTON MS-

THE NATIONAL WEATHER SERVICE HAS ISSUED TORNADO WATCH 818 IN
EFFECT UNTIL 1 PM CDT FOR THE FOLLOWING AREAS

IN MISSISSIPPI THIS WATCH INCLUDES 15 COUNTIES

IN CENTRAL MISSISSIPPI

CHOCTAW

IN EAST CENTRAL MISSISSIPPI

CLARKE                JASPER                KEMPER
LAUDERDALE            NESHOBA               NEWTON
NOXUBEE               WINSTON

IN NORTH CENTRAL MISSISSIPPI

WEBSTER

IN NORTHEAST MISSISSIPPI

CLAY                  LOWNDES               OKTIBBEHA

IN SOUTHEAST MISSISSIPPI

COVINGTON             JONES

THIS INCLUDES THE CITIES OF...ACKERMAN...BAY SPRINGS...
BROOKSVILLE...COLLINS...COLUMBUS...CONEHATTA...DE KALB...
DECATUR...EUPORA...HEIDELBERG...LAUREL...LOUISVILLE...MABEN...
MACON...MATHISTON...MERIDIAN...MOUNT OLIVE...NEWTON...
PEARL RIVER...PHILADELPHIA...QUITMAN...SCOOBA...SHUBUTA...
STARKVILLE...STONEWALL...UNION...WEIR AND WEST POINT.

CRAVEN

The radar

The Jackson/Brandon,MS radar (KDGX), 111 km away, was scanning. The volume nearest the first event began at 08:49 UTC.

Open the radar archive at this moment

Event by event

2 tornado. Local standard time, as filed.

Tornado, Jefferson

When
September 25, 2:49 AM CST to 2:54 AM CST
Where
Jefferson County, Red Lick
Rating
F2
Path length
5 mi
Path width
800 yd
Injuries
1 direct, 0 indirect
Property damage
$300,000
Crop damage
$500,000
Reported by
NWS STORM SURVEY
Coordinates
31.783, -91.000

Tornado, Claiborne

When
September 25, 2:54 AM CST to 2:57 AM CST
Where
Claiborne County, 4 mi SW of Pattison
Rating
F2
Path length
2 mi
Path width
800 yd
Property damage
$20,000
Crop damage
$100,000
Reported by
NWS STORM SURVEY
Coordinates
31.850, -90.967

What these are

Tornado
A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Mississippi in 2005Every state in 2005This day in weather historyThe tornado archive for Mississippi, 2005Warnings in Mississippi, September 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5478394, 5478393.